Advertisement

 

doctorslounge.com

 
Powered by
Careerbuilder

 

                    Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   Newsletter

   Home

   News

   Conferences

   CME

   Forum Archives

   Diseases

   Symptoms

   Labs

   Procedures

   Drugs

   Links

advertisement.gif (61x7 -- 0 bytes)

   Specialties

   Cardiology

   Dermatology

   Endocrinology

   Fertility

   Gastroenterology

   Gynecology

   Hematology

   Infections

   Nephrology

   Neurology

   Oncology

   Orthopedics

   Pediatrics

   Pharmacy

   Primary Care

   Psychiatry

   Pulmonology

   Rheumatology

   Surgery

   Urology

   Other Sections

   Membership

   Research Tools

   Medical Tutorials

   Medical Software

     
 
 

 Headlines:

 
 
 

The Doctors Lounge - Primary Care Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Primary Care Answers List

Forum Name: Nutrition & Diet

Question: xenical and crohns..


nikki5 - Mon Mar 20, 2006 2:31 am

hi there, just wondering..is there any reason why a person with inactive crohns disease shouldnt take xenical?

thanks :)
Theresa Jones, RN - Mon Mar 20, 2006 12:46 pm

Hi nikki5,
Taking into consideration that Crohn's disease is an inflammatory bowel disorder and even though you are not currently experiencing symptoms, flare up's from this disorder alone may include Diarrhea and Abdominal pain. Xenical may cause side effects of increased bowel movements, gas, abdominal discomfort etc. The use of this medication may exacerbate symptoms of Crohns disease and cause a flare up of symptoms.
Sincerely,
Theresa Jones, RN
nikki5 - Tue Mar 21, 2006 6:37 pm

thanks theresa :)
nikki5 - Tue Mar 21, 2006 6:43 pm

actually, theresa.. another question, ive actually been taking xenical for a year, on the box it says safe for 2 years then after that they don't know, but b'cos im at my healthy weight I went to stop taking it, and found myself constipated, so I continue to take it.. can this happen with xenical that u no of? it doesnt say on the box.. but continuing it seems to fix the prob, I have a low fat diet but it stil seems to work in makin me go.. any ideas?
Theresa Jones, RN - Wed Mar 22, 2006 2:54 pm

Hi nikki5,
Taking into consideration that xenical may cause episodes of Diarrhea it stands to reason that when you stop taking it that the opposite (constipation) may result. Have you tried increasing your daily fiber intake including recommended amounts of fluids (water)? This may help alleviate the problem.
Sincerely,
Theresa Jones, RN

Check a doctor's response to similar questions

send to a friend

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a doctor or a nurse?

Do you want to join the Doctors Lounge online medical community?

Participate in editorial activities (publish, peer review, edit) and give a helping hand to the largest online community of patients.

Click on the link below to see the requirements:

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2007 The Doctors Lounge. All rights reserved.